MAUDE Adverse Event Report: CARDINAL HEALTH MONOJCT 20ML SYR L-LOCK RP; SYRINGE, PISTON

CARDINAL HEALTH MONOJCT 20ML SYR L-LOCK RP; SYRINGE, PISTON
Model Number 8881520657
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that syringes have scratches on the side which is causing cracking and they are leaking out fluid.There was no harm reported.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Additional Manufacturer Narrative
The lot number was provided, and the device history record (dhr) was reviewed indicating that the product was released accomplishing all quality standards.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.The product was manufactured on 03-feb-2022.The manufacturing site has received one plastic storage bag with ninety-eight (98) syringes for product analysis.Eighty-four (84) syringes were confirmed to be sealed with heat seals intact.An additional plastic storage bag with fourteen (14) syringes that appear to have been used has been received for the analysis.A complete investigation was performed.Visual and physical inspection to the quality inspection standard was performed.A visual inspection was performed on the fourteen (14) unsealed syringes.Two barrels were found to have a small surface scratch/scuff on the outer dimension of the barrel.The scratch/scuff on each barrel did not generate particulate, was not create sharp edges, and did not interfere with barrel print.Leak testing was performed on all fourteen syringes and no leaking issues were noted.Visual inspection was performed on the eighty-four (84) syringes that were received in sealed individual packaging.Fifty-one (51) syringes were observed to have no issues.Twenty-four (24) syringes were found to have a small surface scratch on the outer dimension of the barrel.Three syringes were found to have missing print/illegible ¿5¿ of the 5 ml graduation.Four syringes were found to have missing print/illegible of one digit of two-digit graduation marking.Two syringes were found to have missing print/illegible of a portion of ¿monoject¿ barrel print.A leak test was performed on all 84 syringes finding one leaker on the syringe with the damaged taper.No leakage was observed from or near the surface scratch observed on any of the barrels.The most probable root cause for damaged barrel taper can be due to an improperly working low barrel sensor.If the barrel line was allowed to run empty, when the line fills back up with barrels, too much force may have caused the barrels to hit each other.The damaged barrel taper could go undetected by the production associates if it were packaged before or after their sampling interval was being performed.The most probable root cause for missing/illegible barrel print is due to fine tune adjustments of the print head temperature and/or pressure during the print process.Another potential cause may be due to misalignment of the barrel printer station.The most probable root cause for the surface scratch/scuff on the outer dimension of the barrels is likely due to a misalignment of the barrel when transferring within the syringe assembly process.This misalignment would result in excessive interaction of the barrel with the rails or assembly stations in which they transfer along.The following control mechanisms are in place to prevent the occurrence and acceptance of the reported condition during molding, printing, assembly, and packaging processes, and to ensure components and finished product meet all quality inspection standards during the syringe assembly processes.The manufacture of all molded components is conducted within a validated process inside a controlled manufacturing area.The critical dimensions of the molded components are gauged to ensure molded components meet dimensional specifications and are visually and physically tested for adherence to the quality inspection standard.If problems were detected during processing, non-conforming product would be identified and segregated.Molding, printing, assembly, and packaging machine maintenance requirements are documented.Records of maintenance activities are maintained.Personnel are trained and certified in the operation of the molding, printing, assembly, and packaging equipment.Personnel are trained and certified in the process of product evaluation and documentation requirements.During manufacturing, process inspectors inspect product at periodic intervals to ensure it meets acceptable quality limits.Process inspectors are required to conduct visual and physical evaluations at prescribed intervals and cannot release product unless the required aql has been met per the specification.Procedures and standard work instructions exist for the set-up, operation, and maintenance of the molding machines and assembly machines.Cleaning and maintenance requirements are defined and implemented to ensure continuing process capability.All lots and shop orders are visually and physically inspected to the quality inspection standard and the statistical sampling must meet the acceptable quality limit requirements during the molding and assembly process.A lot cannot be released unless it passes specification requirements.This syringe is intended to be a single use syringe and not qualified as a prefill syringe.As an action plan, a quality alert will be distributed to necessary production and quality personnel to heighten awareness of the confirmed issues.At this time, a corrective and preventive action is not deemed necessary.We will keep monitoring the process for any adverse trends that require immediate attention.This complaint will be used for qa tracking and trending purposes.
 
Additional Manufacturer Narrative
Section b5 has been updated to include additional information.
 
Event or Problem Description
The customer reported that syringes have scratches on the side which is causing cracking and they are leaking out fluid.There was no harm reported.Additional information was received and stated that the customer stopped using the lot after the first few were leaking.Per customer, all the ones in that lot they opened had the same scratch/scoring marks.

Brand Name
MONOJCT 20ML SYR L-LOCK RP
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
1222 sherwood rd
norfolk NE 68701
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key14841839
Report Number1915484-2022-01281
Device Sequence Number4832697
Product Code FMF
UDI-Device Identifier20884521012155
UDI-Public20884521012155
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8881520657
Device Catalogue Number8881520657
Device Lot Number135456X
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/27/2022
Supplement Date Received by Manufacturer06/27/2022
06/27/2022
Initial Report FDA Received Date06/28/2022
Supplement Report FDA Received Date07/05/2022
08/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown